MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Codes Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The field service specialist (fss) visited customer site to inspect the unit.Fss confirmed the visible smoke issue with the unit and replaced the single board computer (sbc) printed circuit board (pcb) to rectify the problem.Fss performed the field service checklist, which the unit passed all functional tests and it was found to meet amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The account reported smell from the system, that visible smoke was observed with the sovereign compact console.There was no patient involvement reported and no patient treatments delayed or cancelled.
 
Additional Manufacturer Narrative
The labeling, trending and risk documentation reviews for this equipment were performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the received complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6032881
Report Number3006695864-2016-00875
Device Sequence Number19002982
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1